Alert archive / Texas / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Austin/San Antonio, TX

February 3, 201216 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at Feb 3, 2012, 11:41 AM CST for 16 counties in Texas. It took effect at Feb 3, 2012, 8:00 PM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2012, 11:41 AM CST (17:41 UTC)
In effect from
Feb 3, 2012, 8:00 PM CST
Expired
Feb 4, 2012, 6:50 AM CST
In force
11 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None

Counties Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Lavaca County, TX, Lee County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1567 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

860 
WGUS64 KEWX 031741
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1141 AM CST FRI FEB 3 2012

...FLASH FLOOD WATCH FOR AREAS ALONG AND EAST OF THE I-35 CORRIDOR
FROM 8 PM THIS EVENING THROUGH NOON TOMORROW...

.A MASSIVE WINTER STORM SYSTEM OVER THE ROCKIES AND U.S. PLAINS
WILL PUSH A COLD FRONT INTO SOUTH CENTRAL TEXAS THIS EVENING.
THIS COLD FRONT IS EXPECTED TO INTERACT WITH AN UNSEASONABLY 
WARM AND VERY MOIST AIRMASS TO PRODUCE HEAVY RAINS LATE TONIGHT
INTO EARLY SATURDAY MORNING. WITH ALREADY WET GROUNDS FROM HEAVY
RAINS OF THE LAST STORM SYSTEM...RUNOFF WILL BE QUICK LEADING TO
LOCALIZED FLOODING IN THE WATCH AREA.

TXC013-021-029-055-091-123-149-177-187-209-255-285-287-453-491-
493-040300-
/O.NEW.KEWX.FF.A.0001.120204T0200Z-120204T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-FAYETTE-GONZALES-
GUADALUPE-HAYS-KARNES-LAVACA-LEE-TRAVIS-WILLIAMSON-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO...
LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE...GONZALES...
SEGUIN...SAN MARCOS...KARNES CITY...HALLETTSVILLE...GIDDINGS...
AUSTIN...GEORGETOWN...FLORESVILLE
1141 AM CST FRI FEB 3 2012

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM CST THIS EVENING THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL 
  TEXAS...ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL... 
  DEWITT...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES... 
  LAVACA...LEE...TRAVIS...WILLIAMSON AND WILSON. 

* FROM 8 PM CST THIS EVENING THROUGH SATURDAY MORNING

* A MASSIVE WINTER STORM SYSTEM OVER THE ROCKIES AND U.S. PLAINS
  WILL PUSH A COLD FRONT INTO SOUTH CENTRAL TEXAS THIS EVENING.
  THIS COLD FRONT IS EXPECTED TO INTERACT WITH AN UNSEASONABLY
  WARM AND VERY MOIST AIRMASS TO PRODUCE HEAVY RAINS LATE TONIGHT
  INTO EARLY SATURDAY MORNING. WITH ALREADY WET GROUNDS FROM HEAVY
  RAINS OF THE LAST STORM SYSTEM...RUNOFF WILL BE QUICK LEADING TO
  LOCALIZED FLOODING IN THE WATCH AREA.

* THE HEAVY RAINS EXPECTED MAY PRODUCE SIGNIFICANT RISES ON AREA
  RIVERS AND STREAMS WITH THE GREATEST THREAT OVER THE LOWER
  GUADALUPE...SAN ANTONIO AND LAVACA NAVIDAD RIVER BASINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
4 follow-up statements
118 
WGUS64 KEWX 031832 AAA
FFAEWX

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1232 PM CST FRI FEB 3 2012

...FLASH FLOOD WATCH FOR AREAS ALONG AND EAST OF THE I-
35 CORRIDOR FROM 8 PM THIS EVENING THROUGH NOON TOMORROW...

.A MASSIVE WINTER STORM SYSTEM OVER THE ROCKIES AND U.S. PLAINS
WILL PUSH A COLD FRONT INTO SOUTH CENTRAL TEXAS THIS EVENING.
THIS COLD FRONT IS EXPECTED TO INTERACT WITH AN UNSEASONABLY WARM
AND VERY MOIST AIRMASS TO PRODUCE HEAVY RAINS LATE TONIGHT INTO
EARLY SATURDAY MORNING. WITH ALREADY WET GROUNDS FROM HEAVY RAINS
OF THE LAST STORM SYSTEM...RUNOFF WILL BE QUICK LEADING TO
LOCALIZED FLOODING IN THE WATCH AREA.

TXC013-021-029-055-091-123-149-177-187-209-255-285-287-453-491-
493-040245-
/O.CON.KEWX.FF.A.0001.120204T0200Z-120204T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-FAYETTE-GONZALES-
GUADALUPE-HAYS-KARNES-LAVACA-LEE-TRAVIS-WILLIAMSON-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO...
LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE...GONZALES...
SEGUIN...SAN MARCOS...KARNES CITY...HALLETTSVILLE...GIDDINGS...
AUSTIN...GEORGETOWN...FLORESVILLE
1232 PM CST FRI FEB 3 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM CST THIS EVENING
THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BASTROP...BEXAR...CALDWELL...COMAL...DEWITT...FAYETTE... 
  GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...TRAVIS...
   WILLIAMSON AND WILSON. 

* FROM 8 PM CST THIS EVENING THROUGH SATURDAY MORNING

* A MASSIVE WINTER STORM SYSTEM OVER THE ROCKIES AND U.S. PLAINS
  WILL PUSH A COLD FRONT INTO SOUTH CENTRAL TEXAS THIS EVENING.
  THIS COLD FRONT IS EXPECTED TO INTERACT WITH AN UNSEASONABLY
  WARM AND VERY MOIST AIRMASS TO PRODUCE HEAVY RAINS LATE TONIGHT
  INTO EARLY SATURDAY MORNING. WITH ALREADY WET GROUNDS FROM HEAVY
  RAINS OF THE LAST STORM SYSTEM...RUNOFF WILL BE QUICK LEADING TO
  LOCALIZED FLOODING IN THE WATCH AREA. RAIN AMOUNTS WILL AVERAGE
  ONE TO TWO INCHES WITH ISOLATED THREE INCH PLUS AMOUNTS OVER THE
  WATCH AREA. 

* THE HEAVY RAINS EXPECTED MAY PRODUCE SIGNIFICANT RISES ON AREA 
  RIVERS AND STREAMS WITH THE GREATEST THREAT OVER THE LOWER 
  GUADALUPE...SAN ANTONIO AND LAVACA NAVIDAD RIVER BASINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
128 
WGUS64 KEWX 040742
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
142 AM CST SAT FEB 4 2012

...FLASH FLOOD WATCH FOR AREAS ALONG AND EAST OF THE I-35
CORRIDOR THROUGH NOON SATURDAY...

.AN INTENSE WINTER STORM SYSTEM OVER THE ROCKIES AND U.S. PLAINS
WILL PUSH A COLD FRONT INTO SOUTH CENTRAL TEXAS OVERNIGHT. THIS
COLD FRONT WILL INTERACT WITH AN UNSEASONABLY WARM AND MOIST
AIRMASS TO PRODUCE HEAVY RAINS INTO SATURDAY MORNING. WITH
ALREADY WET GROUNDS FROM HEAVY RAINS OF THE LAST STORM
SYSTEM...RUNOFF WILL BE QUICK LEADING TO LOCALIZED FLOODING IN 
THE WATCH AREA.

TXC013-021-029-055-091-123-149-177-187-209-255-285-287-453-491-
493-041800-
/O.CON.KEWX.FF.A.0001.000000T0000Z-120204T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-FAYETTE-GONZALES-
GUADALUPE-HAYS-KARNES-LAVACA-LEE-TRAVIS-WILLIAMSON-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO...
LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE...GONZALES...
SEGUIN...SAN MARCOS...KARNES CITY...HALLETTSVILLE...GIDDINGS...
AUSTIN...GEORGETOWN...FLORESVILLE
142 AM CST SAT FEB 4 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BASTROP...BEXAR...CALDWELL...COMAL...DEWITT...FAYETTE... 
  GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...TRAVIS...
   WILLIAMSON AND WILSON. 

* UNTIL NOON CST TODAY

* AN INTENSE WINTER STORM SYSTEM OVER THE ROCKIES AND U.S. PLAINS
  WILL PUSH A COLD FRONT INTO SOUTH CENTRAL TEXAS OVERNIGHT. THIS
  COLD FRONT IS EXPECTED TO INTERACT WITH AN UNSEASONABLY WARM AND
  VERY MOIST AIRMASS TO PRODUCE HEAVY RAINS THROUGH SATURDAY
  MORNING. WITH ALREADY WET GROUNDS FROM HEAVY RAINS OF THE LAST
  STORM SYSTEM...RUNOFF WILL BE QUICK LEADING TO LOCALIZED
  FLOODING IN THE WATCH AREA. RAIN AMOUNTS WILL AVERAGE ONE TO TWO
  INCHES WITH ISOLATED THREE INCH PLUS AMOUNTS OVER THE WATCH
  AREA.

* THE HEAVY RAINS EXPECTED MAY PRODUCE SIGNIFICANT RISES ON AREA 
  RIVERS AND STREAMS WITH THE GREATEST THREAT OVER THE LOWER 
  GUADALUPE...SAN ANTONIO AND LAVACA NAVIDAD RIVER BASINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
111 
WGUS64 KEWX 041003
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
403 AM CST SAT FEB 4 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS ALONG AND EAST
OF THE I-35 CORRIDOR THROUGH NOON TODAY...

.A COLD FRONT PUSHING THROUGH SOUTH CENTRAL TEXAS EARLY THIS
MORNING CONTINUED TO INTERACT WITH VERY WARM AND MOIST GULF AIR.
NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS ALONG AND
EAST OF THE I-35 CORRIDOR WILL DECREASE FROM THE WEST LATER THIS
MORNING. RUNOFF FROM ADDITIONAL HEAVY RAINS WILL BE QUICK LEADING
TO LOCALIZED FLOODING IN THE WATCH AREA.

TXC013-021-029-055-091-123-149-177-187-209-255-285-287-453-491-
493-041800-
/O.CON.KEWX.FF.A.0001.000000T0000Z-120204T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-FAYETTE-GONZALES-
GUADALUPE-HAYS-KARNES-LAVACA-LEE-TRAVIS-WILLIAMSON-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO...
LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE...GONZALES...
SEGUIN...SAN MARCOS...KARNES CITY...HALLETTSVILLE...GIDDINGS...
AUSTIN...GEORGETOWN...FLORESVILLE
403 AM CST SAT FEB 4 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BASTROP...BEXAR...CALDWELL...COMAL...DEWITT...FAYETTE... 
  GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...TRAVIS...
   WILLIAMSON AND WILSON. 

* UNTIL NOON CST TODAY

* A COLD FRONT PUSHING INTO SOUTH CENTRAL TEXAS EARLY THIS MORNING
  CONTINUED TO INTERACT WITH VERY WARM AND MOIST GULF AIR THE
  REGION. NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS
  ALONG AND EAST OF THE I-35 CORRIDOR WILL DECREASE FROM THE WEST
  LATER THIS MORNING. HOWEVERE RUNOFF FROM ADDITIONAL HEAVY RAINS
  WILL BE QUICK...LEADING TO LOCALIZED FLOODING IN THE WATCH
  AREA. ADDITIONAL RAIN AMOUNTS WILL AVERAGE ONE TO TWO INCHES
  WITH ISOLATED THREE INCH PLUS AMOUNTS OVER THE WATCH AREA.

* THE HEAVY RAINS EXPECTED MAY PRODUCE SIGNIFICANT RISES ON AREA 
  RIVERS AND STREAMS WITH THE GREATEST THREAT OVER THE LOWER 
  GUADALUPE...SAN ANTONIO AND LAVACA NAVIDAD RIVER BASINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
297 
WGUS64 KEWX 041250
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
650 AM CST SAT FEB 4 2012

...THE FLASH FLOOD WATCH IS CANCELED...

.THE THREAT OF HEAVY RAINS HAS DECREASED AND MOVED EAST OF THE
AREA. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER
THROUGH THE MORNING HOURS...HOWEVER ADDITIONAL HEAVY RAINS ARE
NOT EXPECTED.

TXC013-021-029-055-091-123-149-177-187-209-255-285-287-453-491-
493-041400-
/O.CAN.KEWX.FF.A.0001.000000T0000Z-120204T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-FAYETTE-GONZALES-
GUADALUPE-HAYS-KARNES-LAVACA-LEE-TRAVIS-WILLIAMSON-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO...
LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE...GONZALES...
SEGUIN...SAN MARCOS...KARNES CITY...HALLETTSVILLE...GIDDINGS...
AUSTIN...GEORGETOWN...FLORESVILLE
650 AM CST SAT FEB 4 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR MUCH OF SOUTH CENTRAL TEXAS HAS BEEN
CANCELLED. SOME RISES ON CREEKS AND STREAMS MAY CONTINUE FROM
RAINS OVERNIGHT...HOWEVER NO ADDITIONAL HEAVY RAINS ARE EXPECTED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Feb 3, 11:06 AM CST, 35 minutes earlier.

Area forecast discussion, Feb 3, 11:06 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1106 AM CST FRI FEB 3 2012

.UPDATE...
LATE THIS MORNING...A MOIST GULF AIRMASS OVERLAID THE AREA AHEAD
OF A MASSIVE WINTER STORM DEVELOPING ACROSS THE ROCKIES AND INTO
THE U.S. PLAINS. THIS MOIST WARM ADVECTION PATTERN WILL CONTINUE
THROUGHOUT THE DAY...BUT AS THE INTENSIFYING UPPER LOW MOVES INTO
THE CENTRAL U.S. PLAINS BY LATE TONIGHT...A COLD FRONT CURRENTLY
LOCATED FROM WESTERN OKLAHOMA SOUTHWEST TO THE TEXAS SOUTH
PLAINS...WILL BEGIN PUSHING SOUTH INTO OUR EXTREME NORTHWEST
PORTIONS BY SUNSET AND APPROACHING THE I-35 CORRIDOR BY MIDNIGHT.
WITH SOUTHWEST FLOW ALOFT THIS AFTERNOON AND NO FOCUSING
BOUNDARIES...EXPECT ONLY SCATTERED SHOWERS WITH A FEW ISOLATED
THUNDERSTORMS IN DAYTIME HEATING. THIS MORNING...PRECIPITABLE WATER
VALUES WERE SOME 170 PERCENT OF NORMAL AT BOTH KDRT AND KCRP SITES
WHICH SAYS THE ATMOSPHERE IS POTENTIALLY VERY EFFICIENT IN
PRODUCING EXCELLENT RAIN RATES. THUS WHEN A FOCUSING MECHANISM
BECOMES AVAILABLE...IN OTHER WORDS...THE COLD FRONT...EXPECT
HEAVIER THUNDERSTORMS TO DEVELOP IN THE RICH GULF AIRMASS. DUE TO
THE ALREADY HIGH AMOUNT OF GROUND MOISTURE FROM PREVIOUS HEAVY RAINS
OF THE LAST STORM SYSTEM...THESE UPCOMING RAINS ARE LIKELY TO
PRODUCE SOME LOCALIZED FLOODING GENERALLY ALONG AND EAST OF THE
I-35 CORRIDOR FROM LATE THIS EVENING THROUGH AROUND NOON TOMORROW.
A FLASH FLOOD WATCH WILL THEREBY BE ISSUED WITHIN THE HOUR. NO
OTHER CHANGES WILL BE MADE TO PREVIOUS FORECAST AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 604 AM CST FRI FEB 3 2012/

DISCUSSION...
SEE AVIATION FOR 12Z TAF DISCUSSION.

AVIATION...
LIGHT STREAMER SHOWERS/DRIZZLE AND A MODERATE SURFACE PRESSURE
GRADIENT SHOULD PROMOTE FAIRLY STEADY CEILINGS MAINLY IN THE IFR
RANGE THROUGH LATE MORNING. A SMALL THUNDERSTORM COMPLEX PASSING
TO THE SOUTH WILL LEAVE SOME WAKE SUBSIDENCE TO POSSIBLY MIX OUT
SOME CIGS BRIEFLY AROUND SAT/SSF AFTER DAYBREAK. CIGS SHOULD
GRADUALLY WORK TOWARDS VFR LEVELS IN THE LATE AFTERNOON AND EARLY
EVENING HOURS BEFORE REVERTING BACK TO MVFR. COLD FRONT IS
EXPECTED TO PRODUCE A SQUALL LINE BY LATE THIS EVENING TO AFFECT
AT LEAST AUS/SAT/SSF AFTER MIDNIGHT. ISOLATED CONVECTION COULD
DEVELOP AHEAD OF THIS FRONT...BUT IS NOT ACCOUNTED FOR IN TAFS.
LARGE HAIL AND DAMAGING WIND POTENTIAL COULD IMPACT THE I-35
TERMINALS...MAINLY BETWEEN 06Z AND 09Z.

PREV DISCUSSION... /ISSUED 411 AM CST FRI FEB 3 2012/

DISCUSSION...
THE UPPER LOW OVER THE 4-CORNERS REGION WAS INCREASING THE SLY LOW
LEVEL FLOW INTO S CENTRAL TX THE PAST 24 HOURS. AT 00Z PW'S WERE
ALREADY 150/170 PERCENT OF NORMAL AT KDRT/KCRP RESPECTIVELY.
ISOLATED LIGHT SHOWERS HAVE DEVELOPED IN THE LOW LEVEL SLY GULF FLOW
OFTEN REFERRED TO AS STREAMER SHOWERS. MEANWHILE DEEPER WESTWARD
MOVING CONVECTION DEVELOPED NEAR ROCKSPRINGS AND LAREDO AS SHORT
WAVE RIPPLES ACROSS THE AREA IN THE WSWLY FLOW AROUND THE BASE OF
THE UPPER LOW. EXPECTING THE MORNING STREAMER SHOWERS TO MOSTLY
MIX OUT BY THE AFTERNOON WITH ISOLATED DEEPER CONVECTION
DEVELOPING IN THE AFTERNOON HOURS WITH HEATING. THE CONVECTION
THAT DOES DEVELOP WILL STRONG TO POSSIBLY SEVERE...ESPECIALLY
NEAR THE LOW LEVEL JET AXIS ACROSS THE NORTH CENTRAL CWA AS
DEPICTED BY THE DAY ONE CONVECTIVE OUTLOOK. MORE ORGANIZED
SCATTERED CONVECTION LIKELY LATE THIS AFTERNOON/EVENING AS A DRY
LINE/COLD FRONT DROPS SEWD INTO CENTRAL TX. THE BEST WINDOW OF
SEVERE POTENTIAL WILL BE FROM 5 PM TO 10 PM ACROSS THE NORTH
CENTRAL/NORTHEAST CWA...THEN TRANSITIONING TO LOCALLY HEAVY
RAINFALL IN THE LATE NIGHT AND OVERNIGHT HOURS...ESPECIALLY ALONG
AND EAST OF THE I35 CORRIDOR.

COLD AIR ADVECTION PREVAILING SATURDAY BEHIND THE COLD FRONT WITH
SHOWERS/THUNDERSTORMS TAPERING OFF FROM THE NORTH BUT LIKELY
LINGERING ACROSS THE SRN CWA. THE DIRTY SWLY FLOW AT THE MID
LEVELS WILL RESULT IN INCREASING CHANCES FOR SHOWERS SATURDAY NIGHT
INTO SUNDAY AS A SERIES OF SHORT WAVE RIPPLES TRACK NEWD ACROSS
SOUTH TEXAS. DECREASING RAIN CHANCES LATE SUNDAY INTO MONDAY AND
TUESDAY AS A DRIER MID LEVEL FLOW AND WEAK RIDGING ALOFT PREVAIL.
CLOUDS AND RAIN CHANCES LIKELY RETURN AND BEGIN TO INCREASE TOWARD
THE MID AND LATER PART OF NEXT WEEK AS A DEEP LOW CUTS OFF NEAR
BAJA. GFS AND DGEX BRING THIS LOW EASTWARD ACROSS NRN MEXICO TOWARD
DEEP S TX LATE IN THE WEEK...WHILE THE ECMWF KEEPS THE LOW OVER
THE EASTERN PACIFIC UNTIL THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76  55  61  44  54 /  50  70  40  20  50
AUSTIN BERGSTROM INTL AIRPORT  76  56  60  43  54 /  40  70  40  20  50
NEW BRAUNFELS MUNI AIRPORT     75  59  61  44  52 /  40  70  40  20  50
BURNET MUNI AIRPORT            75  51  59  41  52 /  50  60  20  20  40
DEL RIO INTL AIRPORT           74  50  61  45  56 /  20  20  10  30  40
GEORGETOWN MUNI AIRPORT        74  53  59  40  55 /  50  70  30  20  50
HONDO MUNI AIRPORT             76  58  61  42  54 /  30  50  40  30  50
SAN MARCOS MUNI AIRPORT        75  58  61  44  53 /  40  70  40  20  50
LA GRANGE - FAYETTE REGIONAL   77  62  63  46  54 /  40  70  70  20  50
SAN ANTONIO INTL AIRPORT       76  60  62  45  53 /  40  70  40  20  50
STINSON MUNI AIRPORT           76  61  63  46  53 /  30  70  40  30  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...25
SYNOPTIC/GRIDS...02
PUBLIC SERVICE/DATA COLLECTION...19
Hazardous weather outlook, Feb 3, 5:55 AM CST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 AM CST FRI FEB 3 2012

TXZ171>173-183>194-202>209-217>225-228-041200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
555 AM CST FRI FEB 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
PORTIONS OF SOUTH CENTRAL TEXAS ALONG AND NORTH OF A ROCKSPRINGS
TO SABINAL TO SAN ANTONIO TO TAYLOR LINE. AN UPPER LEVEL
DISTURBANCE AND AN ASSOCIATED COLD FRONT WILL LIKELY PRODUCE A
COMPLEX OF THUNDERSTORMS...WITH A POTENTIAL FOR LARGE HAIL AND
DAMAGING WINDS AS THE PRIMARY SEVERE THREATS.

AFTER MIDNIGHT TONIGHT...THIS DEVELOPING COMPLEX OF THUNDERSTORMS
WILL HAVE A POTENTIAL TO PRODUCE LOCALLY HEAVY RAINS IN EXCESS OF
2 INCHES...MAINLY EAST OF A TAYLOR TO SEGUIN TO CUERO LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BECOME NECESSARY THIS EVENING THROUGH LATE
TONIGHT.

Nearby

Flash Flood Watches in Texas, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.